Almost overcomplete and almost overtotal sequences in Banach spaces II

Vladimir P. Fonf, Jacopo Somaglia, Stanimir Troyanski, Clemente Zanco

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

A sequence in a separable Banach space X 〈resp. in the dual space X*〉 is said to be overcomplete (OC in short) 〈resp. overtotal (OT in short) on X〉 whenever the linear span of each subsequence is dense in X 〈resp. each subsequence is total on X〉. A sequence in a separable Banach space X 〈resp. in the dual space X*〉 is said to be almost overcomplete (AOC in short) 〈resp. almost overtotal (AOT in short) on X〉 whenever the closed linear span of each subsequence has finite codimension in X 〈resp. the annihilator (in X) of each subsequence has finite dimension〉. We provide information about the structure of such sequences. In particular it can happen that, an AOC 〈resp. AOT〉 given sequence admits countably many not nested subsequences such that the only subspace contained in the closed linear span of every of such subsequences is the trivial one 〈resp. the closure of the linear span of the union of the annihilators in X of such subsequences is the whole X〉. Moreover, any AOC sequence {xn}n∈N contains some subsequence {xnj}j∈N that is OC in [{xnj}j∈N]; any AOT sequence {fn}n∈N contains some subsequence {fnj}j∈N that is OT on any subspace of X complemented to {fnj}j∈N⊤.

Original languageEnglish
Pages (from-to)84-92
Number of pages9
JournalJournal of Mathematical Analysis and Applications
Volume434
Issue number1
DOIs
StatePublished - 1 Feb 2016

Keywords

  • Almost overcomplete sequence
  • Almost overtotal sequence

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Almost overcomplete and almost overtotal sequences in Banach spaces II'. Together they form a unique fingerprint.

Cite this